SIAM Journal on Control and Optimization, Vol.48, No.4, 2600-2619, 2009
POSITIVITY PRESERVING BALANCED TRUNCATION FOR DESCRIPTOR SYSTEMS
We propose a model reduction method for positive systems that ensures the positivity of the reduced-order model. In the standard as well as in the descriptor case, for continuous-time and discrete-time systems, our approach is based on constructing diagonal solutions of Lyapunov inequalities. These are linear matrix inequalities (LMIs), which are shown to be feasible. Positivity and stability are preserved, and an error bound in the H(infinity)-norm is provided.
Keywords:positive systems;descriptor systems;structured model reduction;linear matrix inequalities (LMI);balanced truncation;singular perturbation balanced truncation;continuous-time systems;discrete-time systems;error bound